Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 19, 2013, 1:54 PM CDT for Bledsoe County, Sequatchie County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 1:54 PM CDT (18:54 UTC)
- Expired
- May 19, 2013, 2:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2791 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:00 PM CDT, 54 minutes earlier.
Area forecast discussion, May 19, 1:00 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EDT SUN MAY 19 2013 .AVIATION...AN UPPER LOW CONTINUES TO SLOWLY TRACK ACROSS THE SOUTHERN APPALACHIAN REGION TODAY. A WEAK BOUNDARY IN PLACE OVER MIDDLE TN TO THE CUMBERLAND PLATEAU AS WELL AS INCREASING INSTABILITY...WILL ALLOW WIDER COVERAGE OF CONVECTION AND ALSO ALLOW FOR A GREATER CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE UPPER LOW SHOULD BEGIN TO EXIT THE REGION OVERNIGHT...LEAVING ONLY ISOLATED SHOWERS A POSSIBLY A FEW THUNDERSTORMS MOVING ACROSS THE TAF SITES DURING THE LATER HALF OF THE PERIOD. OVERALL...LOW CLOUDS WILL REMAIN BKN TO OVC AND PREVAILING CONDITIONS WILL BE VFR...BUT EXPECT OCCASIONAL LOWERING OF CIGS AND VSBYS FOR MVFR CONDITIONS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, May 19, 8:00 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 900 AM EDT SUN MAY 19 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 900 AM EDT (800 AM CDT) SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A WARM AND VERY HUMID AIR MASS OVER THE SOUTHERN APPALACHIAN REGION...TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS TODAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS... LARGE HAIL...AND LOCALLY HEAVY RAINFALL LEADING TO SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE ON MONDAY... WITH A BETTER COVERAGE EXPECTED ON WEDNESDAY AND THURSDAY AS A SLOW MOVING COLD FRONT NEARS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN LATER THIS WEEK ON WEDNESDAY OR THURSDAY. DMG
In the hours before
Local storm report, May 19, 11:08 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1208 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG EVENSVILLE 35.56N 84.96W
05/19/2013 RHEA TN LAW ENFORCEMENT
SEVERAL TREES DOWN THROUGHOUT THE COUNTY...REPORTED BY
DISPATCH.
&&
DMGLocal storm report, May 19, 12:56 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
156 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG SALE CREEK 35.38N 85.11W
05/19/2013 HAMILTON TN EMERGENCY MNGR
SEVERAL TREES DOWN WITH DAMAGE TO SOME CAMPERS...REPORTED
BY EMERGENCY MANAGER.
0145 PM HAIL 5 E FARRAGUT 35.87N 84.09W
05/19/2013 E1.00 INCH KNOX TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ALONG KINGSTON PIKE NEAR
GALLAGHER ROAD IN WEST KNOXVILLE.
&&
DMGLocal storm report, May 19, 1:01 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
201 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL BEARDEN 35.93N 84.00W
05/19/2013 E1.25 INCH KNOX TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED BY SPOTTER.
&&
DMGLocal storm report, May 19, 1:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
211 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND GST W OAK RIDGE 35.96N 84.30W
05/19/2013 M65.00 MPH ANDERSON TN PUBLIC
WIND GUST OF ALMOST 70 MPH MEASURED ON THE WEST SIDE OF
OAK RIDGE.
&&
DMGLocal storm report, May 19, 1:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
242 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD 5 N PIKEVILLE 35.68N 85.20W
05/19/2013 BLEDSOE TN LAW ENFORCEMENT
EXTENSIVE FLOODING REPORTED OVER THE NORTHERN HALF OF THE
COUNTY.
&&
DMGSpecial weather statement, May 19, 1:51 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EDT SUN MAY 19 2013 TNZ018-045>047-191930- JOHNSON TN-NORTHWEST CARTER TN-SOUTHEAST CARTER TN-UNICOI TN- 251 PM EDT SUN MAY 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER...JOHNSON AND UNICOI COUNTIES UNTIL 330 PM EDT... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLATWOOD TO 11 MILES NORTH OF MARS HILL...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...NEVA...ELK MILLS... ROAN MOUNTAIN AND TRADE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 10:16 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Rhea | 119 min |
| May 18, 11:09 PM CDT | Flash Flood Warning | MRX | Bledsoe, Rhea | 3 hr |
| May 19, 8:06 AM CDT | Areal Flood Advisory | MRX | Marion | 3 hr |
| May 19, 9:26 AM CDT | Areal Flood Advisory | MRX | Bledsoe, Rhea | 3 hr |
| May 19, 9:44 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 46 min |
| May 19, 10:00 AM CDT | Flash Flood Warning | MRX | Bledsoe | 3 hr |
| May 19, 10:24 AM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 51 min |
| May 19, 10:44 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 46 min |
| May 19, 11:19 AM CDT | Severe Thunderstorm Warning | MRX | Loudon, Morgan, Roane | 56 min |
| May 19, 11:28 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 62 min |
| May 19, 11:58 AM CDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 47 min |
| May 19, 12:09 PM CDT | Severe Thunderstorm Warning | MRX | Morgan | 66 min |
| May 19, 12:26 PM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| May 19, 12:41 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 49 min |
| May 19, 12:44 PM CDT | Severe Thunderstorm Warning | MRX | Anderson | 46 min |
| May 19, 1:37 PM CDT | Flash Flood Warning | MRX | Bledsoe | 3 hr |
| May 19, 1:40 PM CDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 50 min |
| May 19, 2:01 PM CDT | Tornado Warning | MRX | Sequatchie | 44 min |
| May 19, 2:43 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 47 min |
| May 19, 3:03 PM CDT | Areal Flood Advisory | MRX | Marion, Sequatchie | 3 hr |
| May 19, 3:07 PM CDT | Areal Flood Advisory | MRX | Carter, Johnson, Unicoi | 113 min |
| May 19, 4:34 PM CDT | Areal Flood Warning | MRX | Marion | 3 hr |
| May 19, 3:50 PM CDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 40 min |
| May 19, 4:51 PM CDT | Areal Flood Advisory | MRX | Russell, Washington | 114 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.